Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 278, NWS St. Louis, MO

June 10, 20115 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2011, 7:58 PM CDT for 5 counties in Missouri. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 7:58 PM CDT (00:58 UTC)
Expired
Jun 10, 2011, 8:45 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:02 PM CDTHAIL 1.5Montgomery City, MOHAIL COVERING GROUND.
Jun 10, 8:15 PM CDTHAIL 2.753 Sw Middletown, MOHAIL SIZE VARIED FROM TENNIS BALL TO BASEBALL SIZE.
Jun 10, 8:40 PM CDTHAIL 2.753 Sw Middletown, MOHAIL SIZE VARIED FROM TENNIS BALL TO BASEBALL SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WUUS53 KLSX 110058
SVRLSX
MOC007-113-139-163-219-110145-
/O.NEW.KLSX.SV.W.0278.110611T0058Z-110611T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
  WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
  WESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
  NORTHWESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 845 PM CDT

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MONTGOMERY CITY...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLSVILLE...VANDALIA...BOWLING GREEN...JONESBURG...BUELL...
  BELLFLOWER...FARBER...HAWK POINT...NEW HARTFORD...CURRYVILLE...
  MIDDLETOWN...TRUXTON...OLNEY...ASHLEY AND ST. CLEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3891 9104 3876 9145 3901 9163 3931 9163
      3933 9156 3932 9144 3934 9144 3946 9119
TIME...MOT...LOC 0059Z 224DEG 29KT 3899 9152
WIND...HAIL 60MPH 1.50IN

$$

TES
1 follow-up statement
317 
WWUS53 KLSX 110146 RRA
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT FRI JUN 10 2011

MOC007-113-139-163-219-110156-
/O.EXP.KLSX.SV.W.0278.000000T0000Z-110611T0145Z/
LINCOLN MO-MONTGOMERY MO-PIKE MO-WARREN MO-AUDRAIN MO-
846 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND NORTHWESTERN WARREN...MONTGOMERY AND WESTERN
LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND WESTERN PIKE COUNTY 
IN NORTHEAST MISSOURI HAS BEEN REISSUED FOR SOME OF THE AREA...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3891 9104 3876 9145 3901 9163 3931 9163
      3933 9156 3932 9144 3934 9144 3946 9119
TIME...MOT...LOC 0058Z 224DEG 29KT 3898 9153

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:46 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 10, 7:46 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT FRI JUN 10 2011

.UPDATE...
/745 PM CDT FRI JUN 10 2011/

SEVERE THUNDERSTORM WATCH 457 IS SCHEDULED TO EXPIRE AT 8 PM
CDT...THOUGH EXPECT THE THREAT FOR SEVERE WEATHER TO CONTINUE OVER
SOUTH CENTRAL ILLINOIS THROUGH LATE EVENING. STRONG TO SEVERE
THUNDERSTORMS CONTINUE TO DEVELOP IN THIS AREA WITH MLCAPES STILL
AROUND 2000 J/KG WITH INCREASING EFFECTIVE SHEAR AHEAD OF CENTRAL
PLAINS TROUGH. TO ACCOUNT FOR THIS...WILL CANCEL 457 AND EXPAND
SEVERE THUNDERSTORM WATCH 458 EFFECTIVE UNTIL MIDNIGHT. MORE
INFORMATION CAN BE FOUND IN MESOSCALE DISCUSSION 1175 FROM THE
STORM PREDICTION CENTER.

BRITT

&&

.DISCUSSION...
/250 PM CDT FRI JUN 10 2011/

MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE STORMS THIS
EVENING. LARGE CU FIELD WAS PRESENT OVER THE SERN HALF OF THE CWA
THIS AFTERNOON...WITH ADDITIONAL CU DEVELOPING OVER WEST CENTRAL
MISSOURI THE PAST HOUR. THUNDERSTORMS ARE CONTINUING TO DEVELOP
OVER SOUTH CENTRAL ILLINOIS WHERE SEVERE THUNDERSTORMS WATCH 457
IS...AND NEW STORMS ARE NOW SHOWING UP NEAR KVIH. SURFACE FRONT
EXTENDS ACROSS CENTRAL ILLINOIS INTO NORTHERN MISSOURI WITH A DECAYING
OUTFLOW BOUNDARY ON THE NORTH SIDE OF THE CU FIELD. LATEST SPC
MESOANAYLSIS IS SHOWING THAT THE CAP HAS BEEN BROKEN TO THE SOUTH
OF THE BOUNDARY WITH MLCAPES AROUND 2500 J/KG WITH SLIGHTLY LESS
INSTABILITY ALONG THE FRONT WITH A MINIMAL AMOUNT OF CINH. CURRENT
THINKING IS THAT THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE
THE REST OF THE AFTERNOON IN THE WARM SECTOR AS LARGE SCALE ASCENT
INCREASES AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. THUNDERSTORMS WILL
ALSO LIKELY INITIATE CLOSER TO THE FRONT LATER THIS AFTERNOON INTO
THE EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR...THINK THAT
CONVECTIVE MODE WILL BE PRIMARILY MULTI-CELLULAR WITH SOME LARGE
HAIL AND DAMAGING WINDS.

SEVERE WEATHER THREAT WILL DIMINISH OVERNIGHT AS FRONT GETS PUSHED
INTO THE SOUTHERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. WILL
KEEP CHANCE OF STORMS OVER SOUTHEAST MISSOURI EARLY SATURDAY WHERE
FRONT WILL LINGER THE FIRST PART OF THE DAY. THEN FOLLOWED
PREVIOUS THINKING OF MAINLY DRY WEATHER FROM LATE SATURDAY INTO
EARLY SUNDAY BEFORE STRONG MOISTURE CONVERGENCE SETS UP OVER THE
WESTERN HALF OF THE CWA WHEN SURFACE FRONT MOVES BACK NORTHEAST
AS A WARM FRONT. BOTH THE NAM/GFS ARE SHOWING VERY SLOW MOVEMENT
OF THE FRONT ACROSS THE AREA EARLY NEXT WEEK...AND THERE IS THE
POTENTIAL FOR ONE OR TWO MCS'S TO ROLL SEWD OVER THE AREA...SO
HAVE MAINTAINED LIKELY POPS ON SUNDAY NIGHT INTO MONDAY.

THE FRONT WILL REMAIN IN CLOSE PROXIMITY TO THE CWA THROUGH THE
MIDDLE OF NEXT WEEK...SO MAINTAINED THE CHANCE OF RAIN THROUGH
WEDNESDAY NIGHT.

BRITT

&&

.AVIATION...
/633 PM CDT FRI JUN 10 2011/

SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER THE REGION THAT WILL
POSE THE THREAT FOR LARGE HAIL AND WIND GUSTS IN EXCESS OF 50
KNOTS. SPECIFICALLY THERE IS A STORM THAT MAY PRODUCE GR AND WIND
GUSTS OVER 35KTS AT KSUS/KSTL IN THE NEXT TWO HOURS. ADDITIONAL
STORMS ARE DEVELOPING THAT MAY ALSO AFFECT KCOU AND KUIN.

OTHERWISE...FRONT WILL SINK SOUTHWARD TONIGHT CAUSING LIGHT AND
VARIABLE WINDS TO TURN NORTHERLY. IFR AND LOW MVFR CEILINGS OVER
IOWA WILL MOVE SOUTHWARD INTO THE AREA WITH SOME IMPROVEMENT ON
SATURDAY.

SPECIFICS FOR KSTL...

AS MENTIONED ABOVE...HAVE ADDED GR TO THE TAF THROUGH 02Z AS THERE
IS A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH DIAMETER
HAIL THAT WILL PASS OVER OR VERY CLOSE TO THE AIRPORT. WIND GUSTS
OF 35KTS OR MORE ARE ALSO POSSIBLE. ADDITIONAL THUNDERSTORMS WILL
BE POSSIBLE AS A FRONT MOVES THROUGH THE REGION LATER THIS
EVENING/OVERNIGHT. WILL CONTINUE TO MONITOR TRENDS AND WILL AMEND
TO ADJUST TIMING OF THE THUNDERSTORMS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 3:57 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUN 10 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER MUCH OF THE REGION TONIGHT. A FEW OF
THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI ON
SATURDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE AREA FROM LATE
SUNDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN ST. LOUIS.

BRITT

In the hours before

Local storm report, Jun 10, 7:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     FLASH FLOOD      HANNIBAL                39.71N  91.38W
06/10/2011                   MARION             MO   TRAINED SPOTTER

            RUNNING WATER AT THE INTERSECTION OF US 61 AND 36.

&&

GOSSELIN
Local storm report, Jun 10, 7:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             3 S MOUNT STERLING      39.93N  90.76W
06/10/2011  E1.00 INCH       BROWN              IL   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jun 10, 7:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             2 W MEXICO              39.17N  91.91W
06/10/2011  E0.70 INCH       AUDRAIN            MO   LAW ENFORCEMENT

&&

GOSSELIN
Local storm report, Jun 10, 7:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             MOUNT STERLING          39.98N  90.76W
06/10/2011  E0.70 INCH       BROWN              IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jun 10, 7:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             MEXICO                  39.17N  91.87W
06/10/2011  E1.00 INCH       AUDRAIN            MO   911 CALL CENTER

&&

DYE
Local storm report, Jun 10, 7:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             MEXICO                  39.17N  91.87W
06/10/2011  E0.70 INCH       AUDRAIN            MO   AMATEUR RADIO

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:23 PM CDTTornado WarningLSXAudrain, Monroe30 min
Jun 10, 7:29 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls46 min
Jun 10, 7:32 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway43 min
Jun 10, 7:33 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau42 min
Jun 10, 7:42 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery48 min
Jun 10, 8:13 PM CDTSevere Thunderstorm WarningLSXAudrain47 min
Jun 10, 8:16 PM CDTSevere Thunderstorm WarningLSXBoone27 min
Jun 10, 8:45 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike35 min
Jun 10, 8:48 PM CDTTornado WarningLSXAudrain, Callaway27 min
Jun 10, 8:54 PM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade51 min
Jun 10, 8:57 PM CDTFlash Flood WarningLSXAudrain4 hr
Jun 10, 9:06 PM CDTSevere Thunderstorm WarningLSXMontgomery, Warren39 min
Jun 10, 9:11 PM CDTSevere Thunderstorm WarningLSXMarion49 min
Jun 10, 9:23 PM CDTSevere Thunderstorm WarningLSXFranklin52 min
Jun 10, 9:33 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren42 min
Jun 10, 9:47 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby43 min
Jun 10, 9:51 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis39 min
Jun 10, 9:53 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren52 min
Jun 10, 9:58 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis35 min
Jun 10, 10:07 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren39 min
Jun 10, 10:18 PM CDTAreal Flood AdvisoryLSXMarion, Ralls3 hr
Jun 10, 10:30 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis23 min
Jun 10, 10:44 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis2 hr
Jun 11, 12:22 AM CDTSevere Thunderstorm WarningLSXLincoln17 min
Jun 11, 9:48 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau11 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.